Alert archive / Illinois / Flash Flood Warnings in 2004

Flash Flood Warning 2, NWS Chicago, IL

May 9, 2004Kane County, Kendall County, Will County, Illinois

NWS Chicago, IL issued this flash flood warning at May 9, 2004, 7:13 PM CDT for Kane County, Kendall County, Will County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2004, 7:13 PM CDT (00:13 UTC)
Expired
May 9, 2004, 10:15 PM CDT
In force
3 hr
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

Counties Kane County, IL, Kendall County, IL, Will County, IL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2004-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 903 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2004-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
903 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1798 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLOT 100014
FFWLOT
ILC089-093-197-100315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
713 PM CDT SUN MAY 9 2004

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KANE COUNTY...KENDALL COUNTY AND 
  NORTHERN WILL COUNTY IN NORTHEAST ILLINOIS

* UNTIL 1015 PM CDT

* AT 713 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
  ALONG ROADS IN NORTHERN KENDALL COUNTY. 

BE ESPECIALLY CAUTIOUS AT NIGHT...AND WATCH FOR FLOODED ROADS.

LAT...LON 4179 8861 4164 8861 4161 8860 4155 8860
          4154 8828 4170 8808
$$

WILSON

NNNN
3 follow-up statements
000 
WGUS73 KLOT 100104
FFSLOT
ILC089-093-197-100400-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
758 PM CDT SUN MAY 9 2004

UNTIL 1100 PM CDT...

AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINS CONTINUING ACROSS NORTHERN WILL AND CENTRAL KENDALL 
COUNTY ILLINOIS. SPECIFICALLY FROM YORKVILLE TO JOLIET ILLINOIS. 
THE NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS RAINFALL AMOUNTS
OF 1.75 INCHES TO 2.00 INCHES DURING THE LAST HOUR NEAR YORKVILLE 
ILLINOIS. THE COOP OBSERVER REPORTS 1.77 INCHES IN YORKVILLE 
ILLINOIS. 

THE TOWNS OF YORKVILLE...SUGAR GROVE...PLANO...PLAINFIELD AND
FOOVILLE ARE IN THE AREA OF THIS FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF IN A FLOOD PRONE AREA...MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG CREEKS AND STREAMS ARE ESPECIALLY VULNERABLE
TO THE EFFECTS OF FLASH FLOODING. DO NOT ATTEMPT TO CROSS FLOODED
AREAS BY FOOT OR AUTOMOBILE.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO AREAS IN WHICH WATER COVERS THE ROADWAY. IT ONLY TAKES
TWO FEET OF WATER TO WASH MOST VEHICLES AWAY INCLUDING SUVS AND
PICKUPS. VEHICLES CAUGHT IN RISING WATERS SHOULD BE ABANDONED
QUICKLY.

REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 4180 8858 4161 8859 4157 8798 4168 8816
$$

WILSON

NNNN
000 
WGUS73 KLOT 100109 CCA
FFSLOT
ILC089-093-197-100400-

FLASH FLOOD STATEMENT...CORRECTION 
NATIONAL WEATHER SERVICE CHICAGO IL
758 PM CDT SUN MAY 9 2004

FLASH FLOOD WARNING CONTINUES THROUGH 1015 PM CDT FOR KANE...KENDALL 
AND WILL COUNTIES IN NORTHEAST ILLINOIS. 

AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINS CONTINUING ACROSS NORTHERN WILL AND CENTRAL KENDALL 
COUNTY ILLINOIS. SPECIFICALLY FROM YORKVILLE TO JOLIET ILLINOIS. 
THE NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS RAINFALL AMOUNTS
OF 1.75 INCHES TO 2.00 INCHES DURING THE LAST HOUR NEAR YORKVILLE 
ILLINOIS. THE COOP OBSERVER REPORTS 1.77 INCHES IN YORKVILLE 
ILLINOIS. 

THE TOWNS OF YORKVILLE...SUGAR GROVE...PLANO...PLAINFIELD AND
FOOVILLE ARE IN THE AREA OF THIS FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF IN A FLOOD PRONE AREA...MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG CREEKS AND STREAMS ARE ESPECIALLY VULNERABLE
TO THE EFFECTS OF FLASH FLOODING. DO NOT ATTEMPT TO CROSS FLOODED
AREAS BY FOOT OR AUTOMOBILE.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO AREAS IN WHICH WATER COVERS THE ROADWAY. IT ONLY TAKES
TWO FEET OF WATER TO WASH MOST VEHICLES AWAY INCLUDING SUVS AND
PICKUPS. VEHICLES CAUGHT IN RISING WATERS SHOULD BE ABANDONED
QUICKLY.

REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 4180 8858 4161 8859 4157 8798 4168 8816
$$

WILSON

NNNN
000 
WGUS73 KLOT 100213
FFSLOT
ILC089-093-197-100515-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
910 PM CDT SUN MAY 9 2004

THE HEAVY RAINFALL AND FLOOD THREAT HAS ENDED ACROSS THE WARNED AREA.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR 
KANE...KENDELL...AND WILL COUNTY. 

PERSONS IN THESE COUNTIES SHOULD STILL BE ALERT FOR ANY REMAINING 
AREAS OF HIGH WATERS. 

LAT...LON 4175 8829 4136 8755 4131 8815 4145 8827
          4150 8858 4196 8863
$$

FISHER

NNNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:20 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, May 9, 3:20 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
320 PM CDT SUN MAY 9 2004

.PUBLIC DISCUSSION FOR GRIDS/ZONES...

SHORT TERM...(TNGT AND MON)
COMPACT MESOSCALE CONVECTIVE VORT CONTS TO MOV ENE ACROSS SERN
WI..WITH TAIL CURLING S AND SW THRU CHI METRO AREA TO IL RIVER.
UNSTABLE AIRMASS IN PLACE S OF WMFNT DRAPED ACROSS SRN WI AND XTRM
NERN CORNER OF IL. THO SUPRESSED FURTHER S INTO CWA...TSRA DVLPG
DOWN LN OF ENHANCED CONVERGENCE. VORT TO MOVE OUT OVR LK MI DURG
REST OF AFTERNOON...ENDING IMMEDIATE THREAT OF STORMS. NEXT THREAT
IS MCV TRACKING NE FM S CNTRL IL. SAT SHOWS ENHANCED CU FIELD QUAD
CITIES VC WITH A FEW RADAR ECHOES STARTING TO SHOW UP. WI VORT AND
IA VORT BOTH SHOW UP IN SOME FASHION IN VORTICITY PROGS...WITH
IA MAX TO MOV ACROSS NRN IL THIS EVE. GIVEN UNSTABLE AIR IN PLACE
THERE IS POTENTIAL TSRA TO DVLP/MOV INTO NRN IL DURG THE LATE
AFTERNOON AND EVE WITH UVV AND HEATING...THO LTL/NO SFC FOCUS SO
ONLY EXPECT ISOLD TO SCT COVERAGE.

SRN PORTION OF CDFNT TO SLOLY APPREACH FA FM NW LATE TNGT AND MON AS
UPR TROF PROGRESSES TO CNTRL CANADA...WITH FRONT INTO SRN WI AND NW
IL BY 00Z TUE. CONT CHC OF TSRA MON AHEAD OF CDFNT WITH WARM
UNSTABLE AIR IN PLACE. TEMPS AGAIN 80S ACROSS FA MON WITH CONT
SWRLY FLO.

TRS

LONG TERM...(MON NGT THROUGH SUN)

COLD FRONT CONTINUES TO SAG INTO CWA TUE NIGHT BEFORE STALLING
ACROSS SOUTHERN CWA...OR JUST SOUTH OF IT. ETA/NGM/GFS ALL INDICATE
WEAK S/WV AND VORT MAX PROGGED ACROSS SE IOWA 00Z TUE...WHICH MOVES
SLOWLY ALONG BAROCLINIC ZONE ACROSS IL/NW IND TUE NGT. SFC DEWPOINTS
POOL IN 60-65 DEG F RANGE AHEAD OF FRONT...WITH META FCST SOUNDINGS
INDICATING AROUND 1500 J/KG AND NO CAP. ONLY CHC POPS WARRANTED ATTM
HOWEVER...AS LOW LEVEL WIND FIELD AND ASSOCIATED CONVERGENCE
WEAK...AND AFFOREMENTIONED S/WV IS DAMPING AS IT MOVES INTO RISING
HEIGHTS TO THE EAST.

UPPER PATTERN BECOMES MORE AMPLIFIED TUES AHEAD OF DEVELOPING
WESTERN TROUGH...WITH DEEP LAYER SOUTHERLY FLOW PUSHING FRONT BACK
NORTH OF THE FA DURG THE DAY...WITH CHC POPS FOR TSRA VCNTY FNT. DRY
WX EXPECTED TUE NGT. INCRSG GULF MOISTURE INTO WED WITH WEAK S/WV
INDICATED BY GFS LIFTING UP MS VLY WED NGT. WILL BRING LOW CHC POPS
BACK IN DURG DAY HOWEVER...TO BLEND WITH SURROUNDING WFO GRIDS. COLD
FRONT FINALLY MOVES THROUGH CWA FRI MORNING...THOUGH SLOWS UP ACROSS
SOUTHERN PORTIONS INTO FRI NGT. WILL HANG ON TO LOW CHC POP
THERE...THEN DRY ENTIRE FA SAT AND SUN.

TEMP WISE...COOLER NORTH TUES WITH WIND OFF LAKE NORTH OF FRNT.
WARMER WED AND THU AS FNT PUSHES NORTH...THOUGH MOIST FLOW OFF AND
MS VLY S/WV LIKELY TO INCRS AMOUNT OF CLOUD COVER.

RATZER

&&

.AVIATION DISCUSSION FOR 18Z TAFS...
CONVECTIVELY INDUCDED VORT MAX TRACKING ENE AT 30KT FM SW WI TO BE
AT LK MI SHORE BY 21Z. MAIN FOCUS FOR TSRA WILL BE ALONG AND N OF
WNFMT DRAPED ACROSS FAR SRN WI AND DIPPING SEWRD ACROSS XTRM NE
CORNER OF IL. THIS LEAVES TERMINALS WITH LO THREAT THUS NO INCLUSION
IN TAFS. ANOTHER MCV IN S CNTRL IA MOVG ENE AT 20 KTS. MODELS BRING
THIS VORT MAX ACROSS MS RIVER BTWN DVN AND BRL BY 00Z. WITH UNSTABLE
AIRMASS IN PLACE ACROSS TERMINALS POTENTIAL FOR LATE AFTERNOON AND
EVENING TSRA THO SFC FOCUS MISSING ATTM. AGAIN...DUE TO UNCERTAINTY
NO MENTION IN CURRENT TAFS. SW SFC WINDS TO PERSIST THRU PD...WITH
SOME DEC DUE DECOUPLING AFTER SUNSET.

TRS

&&

.LOT...WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LK MI...NONE.
Hazardous weather outlook, May 9, 5:00 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
500 PM CDT SUN MAY 9 2004

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019
-101100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
500 PM CDT SUN MAY 9 2004

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.

AREAS NORTHEAST OF A LINE FROM PONTIAC TO VALPARAISO WOULD SEEM TO
HAVE THE HIGHEST CHANCES OF ANY SEVERE STORMS.

A WARM UNSTABLE AIRMASS COVERS THE AREA. SCATTERED THUNDERSTORMS
DEVELOPING OVER WESTERN ILLINOIS LATE THIS AFTERNOON WILL MOVE
NORTHEAST THROUGH 8 PM BEFORE DISSIPATING. THE STRONGEST STORM COULD
PRODUCE LARGE HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND
MONDAY NIGHT AS A COLD FRONT MOVES INTO A MODERATELY UNSTABLE
AIRMASS OVER NORTHERN ILLINOIS AND NORTHWEST INDIANA. THUNDERSTORMS
MAY CONTINUE INTO TUESDAY BUT SEVERE STORMS ARE NOT EXPECTED
TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MIGHT BE NEEDED THIS EVENING AND AGAIN MONDAY AFTERNOON AND
MONDAY NIGHT.

&&

NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)

LMZ740>746-766-101100-
WINTHROP HARBOR IL TO NEW BUFFALO MI-
LAKE MICHIGAN-
500 PM CDT SUN MAY 9 2004

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.

A WARM UNSTABLE AIRMASS COVERS THE AREA. SCATTERED THUNDERSTORMS
DEVELOPING OVER WESTERN ILLINOIS LATE THIS AFTERNOON WILL MOVE
NORTHEAST THROUGH 8 PM BEFORE DISSIPATING. THE STRONGEST STORM COULD
PRODUCE LARGE HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND
MONDAY NIGHT AS A COLD FRONT MOVES INTO A MODERATELY UNSTABLE
AIRMASS OVER NORTHERN ILLINOIS AND NORTHWEST INDIANA. THUNDERSTORMS
MAY CONTINUE INTO TUESDAY BUT SEVERE STORMS ARE NOT EXPECTED
TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY THROUGH FRIDAY.

&&

NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)

In the hours before

Special weather statement, May 9, 3:18 PM CDT, 3 hours 55 minutes before
ILZ005-ILZ006-ILZ012-ILZ013-ILZ014-ILZ020-ILZ022-100000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
318 PM CDT SUN MAY 9 2004

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CLEARED ALL COUNTIES
IN SEVERE THUNDERSTORM WATCH 170. COUNTIES CLEARED INCLUDE:

IN ILLINOIS:
COOK...DU PAGE...KANE...KENDALL...LAKE...MCHENRY...WILL...

THIS INCLUDES THE CITIES OF...AURORA...CHICAGO...JOLIET...
NAPERVILLE...WAUKEGAN...WOODSTOCK...YORKVILLE...
Special weather statement, May 9, 3:20 PM CDT, 3 hours 53 minutes before
ILZ005-ILZ006-ILZ012-ILZ013-ILZ014-ILZ020-ILZ022-INZ001-INZ002-100000
-

SPECIAL WEATHER STATEMENT RETRANSMISSION
NATIONAL WEATHER SERVICE CHICAGO IL
320 PM CDT SUN MAY 9 2004

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CLEARED ALL COUNTIES
IN SEVERE THUNDERSTORM WATCH 170. COUNTIES CLEARED INCLUDE:

IN ILLINOIS:
COOK...DU PAGE...KANE...KENDALL...LAKE...MCHENRY...WILL...

IN INDIANA:
LAKE...PORTER...

THIS INCLUDES THE CITIES OF...AURORA...CHICAGO...GARY...JOLIET...
NAPERVILLE...VALPARAISO...WAUKEGAN...WOODSTOCK...YORKVILLE...
Special weather statement, May 9, 4:29 PM CDT, 2 hours 44 minutes before
>ILZ005-ILZ006-ILZ012-ILZ013-ILZ014-ILZ020-ILZ022-INZ001-INZ002-
092141-

SPECIAL WEATHER STATEMENT...RETRANSMISSION
NATIONAL WEATHER SERVICE CHICAGO IL
429 PM CDT SUN MAY 9 2004

ILZ005-006-012>014-020-022-INZ001-002-092141-
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CLEARED ALL COUNTIES
IN SEVERE THUNDERSTORM WATCH 170. COUNTIES CLEARED INCLUDE:

IN ILLINOIS:
COOK...DU PAGE...KANE...KENDALL...LAKE...MCHENRY...WILL...

IN INDIANA:
LAKE IN...PORTER...

THIS INCLUDES THE CITIES OF...AURORA...CHICAGO...GARY...JOLIET...
NAPERVILLE...VALPARAISO...WAUKEGAN...WOODSTOCK...YORKVILLE...
Local storm report, May 9, 5:40 PM CDT, 1 hour 33 minutes before
CHIWRKLSR 0000
TTAA00 KLOT DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
540 PM CDT SUN MAY 9 2004

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0536 PM    SERENA                    IL   1.00 INCH HAIL
05/09/04   LASALLE                        LARGE QUARTER SIZE
                                          HAIL REPORTED BY
                                          PUBLIC.
Local storm report, May 9, 6:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
648 PM CDT SUN MAY 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

&&

WEN
Local storm report, May 9, 6:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
652 PM CDT SUN MAY 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             CRETE                   41.45N 87.62W
05/09/2004  0.75 INCH        WILL               IL   PUBLIC

0623 PM     HAIL             STREAMWOOD              42.02N 88.17W
05/09/2004  0.75 INCH        COOK               IL   PUBLIC

0620 PM     HAIL             STREAMWOOD              42.02N 88.17W
05/09/2004  0.75 INCH        COOK               IL   PUBLIC

0605 PM     HAIL             BELVIDERE               42.25N 88.85W
05/09/2004  1.00 INCH        BOONE              IL   PUBLIC

0536 PM     HAIL             10 NE OTTAWA            41.45N 88.70W
05/09/2004  1.00 INCH        LA SALLE           IL   PUBLIC

            HAIL OCCURRED IN THE TOWN OF SERENA.

&&

WEN

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:15 PM CDTSevere Thunderstorm WarningLOTDuPage, Kendall, Will45 min
May 9, 7:47 PM CDTSevere Thunderstorm WarningLOTCook, Will28 min
May 9, 7:58 PM CDTSpecial Marine WarningLOT92 min
May 9, 7:58 PM CDTSpecial Marine WarningLOT92 min
May 10, 4:46 PM CDTSevere Thunderstorm WarningLOTDeKalb, Lee44 min
May 10, 5:09 PM CDTTornado WarningLOTDeKalb, Lee36 min
May 10, 5:21 PM CDTSevere Thunderstorm WarningLOTLaSalle39 min
May 10, 5:36 PM CDTSevere Thunderstorm WarningLOTLake39 min
May 10, 5:41 PM CDTTornado WarningLOTKane49 min
May 10, 6:10 PM CDTSevere Thunderstorm WarningLOTLivingston35 min
May 10, 6:10 PM CDTTornado WarningLOTIroquois20 min

Nearby

Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.